Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 29, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 4, 2005, 8:29 PM CDT for Archer County, Wichita County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 4, 2005, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Archer County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3271 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 050130 TOROUN TXC009-485-050200- /O.NEW.KOUN.TO.W.0029.050605T0129Z-050605T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 829 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... NORTHERN ARCHER COUNTY IN NORTHERN TEXAS WICHITA COUNTY IN NORTHERN TEXAS * UNTIL 900 PM CDT * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HOLLIDAY... MOVING EAST AT 30 MPH. TWO SEVERE THUNDERSTORMS HAVE MERGED OVER THE LAST TWENTY MINUTES...BUT THE STORMS ARE SHOWING SOME SIGNS OF REDEVELOPMENT. * LOCATIONS IN THE WARNING INCLUDE HOLLIDAY...IOWA PARK...KAMAY... SHEPPARD AFB AND WICHITA FALLS TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3391 9880 3376 9891 3381 9844 3404 9847 $$ SIX
1 follow-up statement
000 WUUS54 KOUN 050157 RRA SVROUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 852 PM CDT SAT JUN 4 2005 TXC009-485-050200- /O.CON.KOUN.TO.W.0029.000000T0000Z-050605T0200Z/ WICHITA TX-ARCHER TX- 852 PM CDT SAT JUN 4 2005 ...A TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT 900 PM CDT FOR NORTHERN ARCHER AND WICHITA COUNTIES... AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADO THREAT ACROSS NORTHERN ARCHER AND WICHITA COUNTIES HAS DIMINISHED. HOWEVER THESE STORMS ARE STILL CAPABLE OF PRODUCING NICKEL SIZED HAIL AND VERY HEAVY RAINFALL. ADDITIONAL SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED. * LOCATIONS IN THE WARNING INCLUDE HOLLIDAY...IOWA PARK...KAMAY... MANKINS...SHEPPARD AFB AND WICHITA FALLS HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. LAT...LON 3391 9880 3376 9891 3381 9844 3404 9847 $$ SIX
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:48 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 4, 3:48 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 348 PM CDT SAT JUN 4 2005 .DISCUSSION... SIGNIFICANT SEVERE WX OUTBREAK APPEARS ABOUT TO UNFOLD. DRYLINE MOVING/MIXING E ACROSS W OK WITH INCREASING CONVERGENCE AS WINDS BEHIND DRYLINE HAVE VEERED TO NEARLY DUE W IN SOME AREAS WHILE WINDS OVER CENTRAL OK REMAIN S AND OCCASIONALLY SSE. CONVERGENCE ZONE LINES UP WITH AXIS OF MAX SBCAPE RANGING FROM 4500 J/KG NEAR KS BORDER TO OVER 6000 S OF KSPS. 18Z OUN SOUNDING SHOWS CAP WEAKENING...BUT WILL STILL TAKE SOME HEATING AND CONVERGENCE/LIFT TO BREAK IT. TWO MESOSCALE AREAS OF CONCERN FOR ENHANCED SEVERE POTENTIAL BY 22-00Z...ONE NEAR AND DOWNSTREAM FROM SFC LOW/TRIPLE POINT NEAR KS/OK BORDER...AND POSSIBLY NC TX AND SW OK NE TOWARD CENTRAL OK WHERE DRYLINE APPEARS TO BE PUNCHING INTO HIGHER CAPE ENVIRONMENT. TORNADO POTENTIAL APPEARS HIGHEST UP N WHERE MID LEVEL DYNAMICS AND 0-6KM SHEAR WILL BE STRONGEST AHEAD OF APPROACHING SHORTWAVE TROF...AND CHANCES ARE BETTER OF LOW LEVEL WINDS BACKING AND LOW- LEVEL SHEAR INCREASING. OTHERWISE...EXTREME CAPE AND 30KT OR SO OF MEAN LAYER SHEAR SUPPORT SUPERCELLS WITH GIANT HAIL. ANY STORMS THAT REMAIN ISOLATED...MOVE OUT AHEAD OF DRYLINE INTO DEEPER MOISTURE...AND CAN MAINTAIN BACKED LOW-LEVEL WINDS AHEAD OF IT...WILL HAVE ATTENDANT POTENTIAL FOR TORNADOES. TORNADO THREAT MAY INCREASE FOR A WHILE AFTER SUNSET AS SFC WINDS BACK SLIGHTLY AND LLJ BEGINS TO STRENGTHEN. NEARLY STATIONARY FRONT EXTENDING W ACROSS OK AND N TX PANHANDLES WILL BE OVERTAKEN BY A REINFORCING SURGE OF COOL AIR NOW MOVING SE ACROSS E CO AND W KS. AS DRY LINE HALTS ACROSS W AND NCENTRAL OK THIS EVENING...COLD FRONT WILL OVERTAKE IT. MAY WELL SEE A LINE OF STORMS BUILD DOWN THE FRONT AS IT ZIPS TOGETHER WITH THE DRYLINE. CONVECTIVE REMNANTS MAY LINGER INTO SUN MORNING OVER S PARTS OF AREA. SFC FRONT EXPECTED TO STALL AND WEAKEN ACROSS AREA...BUT OUTFLOW BOUNDARIES WILL LIKELY BE AROUND AND SO WILL THE VERY MOIST AIR MASS NOW OVER THE AREA. BEST CHANCES FOR REDEVELOPMENT ON SUN LOOK TO BE ACROSS E AND S PARTS OF AREA. ONLY SMALL CHANGES TO DAYS 3-7. SFC FRONT MAY DRIFT INTO AREA AROUND MIDWEEK TO SLIGHTLY INCREASE THE RAIN-TSTORM CHANCES. OTHERWISE... DRYLINE GENERALLY EXPECTED TO REMAIN W OF AREA. WEAKER MID LEVEL FLOW AND LACK OF SFC BOUNDARIES WILL LIMIT STORM CHANCES FOR THE MOST PART. HOWEVER...THINGS LOOK DECIDEDLY MORE INTERESTING NEXT WEEKEND AS UNSEASONABLY STRONG TROF DEVELOPS OUT W. WE MAY WELL HAVE A STRONG CAP TO OVERCOME...BUT STRENGTHENING FLOW ALOFT SUGGESTS INCREASING CHANCES OF STRONG/SEVERE T-STORMS AT LEAST ALONG DRYLINE INTO W PARTS OF CWA. TEMPERATURES THROUGHOUT THE FORECAST ARE BASED MAINLY ON PERSISTENCE AND MOS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 85 69 90 / 60 30 40 20 HOBART OK 66 86 69 91 / 30 20 30 20 WICHITA FALLS TX 70 88 70 92 / 50 30 40 20 GAGE OK 57 85 67 91 / 0 10 20 20 PONCA CITY OK 66 85 67 90 / 60 20 30 20 DURANT OK 72 91 71 90 / 40 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/05
Hazardous weather outlook, Jun 4, 12:00 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 4 2005
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTH AND CENTRAL OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MOST OF THE REMAINDER OF OKLAHOMA AND NORTH
TEXAS.
LOCATION...
THE MODERATE RISK AREA IS BOUNDED BY A LINE GENERALLY FROM WAKITA TO
LAWTON TO ARDMORE AND MUSKOGEE. THE SLIGHT RISK AREA INCLUDES THE
REMAINDER OF OKLAHOMA AND NORTH TEXAS...EAST OF A LINE FROM FREEDOM
TO ALTUS.
TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO 6 AM.
IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY BASEBALL SIZE HAIL AND 75 MPH WINDS. IF STORMS CAN
PERSIST AFTER DARK...TORNADOES WILL BE POSSIBLE IN THE MODERATE RISK
AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS FROM 3 PM THROUGH
OVERNIGHT.
DISCUSSION...
A DRYLINE WILL MOVE NEAR THE WESTERN EDGE OF THE SLIGHT RISK AREA BY
MID AFTERNOON...WITH CONVERGENCE ALONG IT SUFFICIENT FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT. EXTREME INSTABILITY WILL COMBINE
WITH SUFFICIENT VERTICAL WIND SHEAR TO ALLOW ANY STORMS THAT DEVELOP
TO QUICKLY BECOME SEVERE. SUPERCELLS ARE POSSIBLE...WHICH MAY BE
ACCOMPANIED BY ISOLATED TORNADOES...BASEBALL SIZE HAIL AND WINDS TO
75 MPH.
SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS AS
THE COLD FRONT CATCHES UP WITH THE DRYLINE...AND THE LOW LEVEL JET
STRENGTHENS. TORNADO POTENTIAL WILL CONTINUE DURING THE
EVENING...PRIMARILY ACROSS THE MODERATE RISK AREA...WHERE SHEAR WILL
BE GREATEST. STORMS WOULD THEN PROGRESS EASTWARD
OVERNIGHT...POSSIBLY MERGING INTO ONE OR MORE CLUSTERS...WHILE
INFLUENCING THE REMAINDER OF THE RISK AREAS.
THIS DEVELOPING SITUATION WILL BE CLOSELY MONITORED THROUGH THE
AFTERNOON HOURS. PARTS OF NORTHERN OKLAHOMA COULD BE UPGRADED TO
HIGH RISK LATER TODAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY...MAINLY
SOUTH OF A LINE FROM ELK CITY...TO PERRY...FROM LATE AFTERNOON INTO
THE EVENING...WHERE A FRONTAL BOUNDARY IS EXPECTED TO LIE DURING THE
TIME OF MAXIMUM HEATING.
AFTER SUNDAY...A LOW CHANCE OF THUNDERSTORMS WILL EXIST EVERY DAY
THROUGH THE END OF NEXT WEEK...AS WARM AND HUMID CONDITIONS PREVAIL.
WITH AN UPPER RIDGE BUILDING OVER THE AREA...A CAPPING INVERSION AND
REDUCED WIND SHEAR WILL MINIMIZE THE POTENTIAL FOR SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
05In the hours before
Local storm report, Jun 4, 7:49 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 SE MARLOW 34.61N 97.92W
06/04/2005 1.00 INCH STEPHENS OK TRAINED SPOTTER
&&
DWSpecial weather statement, Jun 4, 8:00 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 800 PM CDT SAT JUN 4 2005 OKZ026-050115- LINCOLN OK- 800 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF WELLSTON AT 800 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND 50 MPH WIND GUSTS ARE POSSIBLE WITH THIS STORM. PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
Local storm report, Jun 4, 8:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL NORMAN 35.22N 97.44W
06/04/2005 1.00 INCH CLEVELAND OK EMERGENCY MNGR
36TH AND MAIN
&&
DWSpecial weather statement, Jun 4, 8:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 820 PM CDT SAT JUN 4 2005 OKZ026-050130- LINCOLN OK- 820 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN LINCOLN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CARNEY AT 820 PM CDT...MOVING NORTHEAST AT 40 MPH. HAIL SMALLER THAN DIMES AND WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
Local storm report, Jun 4, 8:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST ANADARKO 35.07N 98.24W
06/04/2005 60 MPH CADDO OK BROADCAST MEDIA
SOUTH SIDE OF ANADARKO
0756 PM TSTM WND GST ANADARKO 35.07N 98.24W
06/04/2005 70 MPH CADDO OK BROADCAST MEDIA
ESTIMATED 70 MPH WIND GUST
&&
DWLocal storm report, Jun 4, 8:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL NORMAN 35.22N 97.44W
06/04/2005 0.75 INCH CLEVELAND OK PUBLIC
NW48TH AND ROBINSON
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 38 min |
| Jun 4, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 48 min |
| Jun 4, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 44 min |
| Jun 4, 7:39 PM CDT | Tornado Warning | OUN | Archer | 36 min |
| Jun 4, 7:55 PM CDT | Tornado Warning | OUN | Wichita | 35 min |
| Jun 4, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 44 min |
| Jun 4, 8:11 PM CDT | Tornado Warning | OUN | Archer | 19 min |
| Jun 4, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 46 min |
| Jun 4, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 64 min |
| Jun 4, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 40 min |
| Jun 4, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 43 min |
| Jun 4, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
| Jun 4, 10:43 PM CDT | Tornado Warning | OUN | Clay | 32 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.